MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56999
Medical Device Problem Codes Difficult to Open or Close (2921); Component Misassembled (4004)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section e.Initial reporter; occupation: unknown.The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
Prior to an endoscopic procedure, the physician opened the package of a cook captura pro¿ biopsy forceps with spike.The device was uncoiled and the cups were in the open position.The physician tried to operate the device during testing and the cups would not close.It seemed as if the drive wire was broken.The procedure was successfully completed with another device of the same type.This occurred prior to patient contact; there was no impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the cups in the open position.During the functional test, when the handle of the device was manipulated the forceps cups would open, but would not close.When the handle is manipulated, there is no resistance felt.The drive wire was manipulated with tweezers and the cups were able to close.It seems that the drive wire may not be properly attached to the handle.The device was sent back to the supplier for further evaluation.The supplier provided the following: visual evaluation of device: the handle spool does not cover the end of the nose cap.The handle spool was taken apart.The clip component is not seated in the spool slot.The clip component was then seated properly in the spool slot.The spools were snapped together.The handle spool now covers the end of the nose cap.Functional evaluation of device: the device did not function as intended.When the handle was manipulated the cups would not open and close.The handle was taken apart and the clip was seated properly in the slot of the spools.The spools were then closed and the device functioned as intended.The device history records were reviewed.Relevant defects were not noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the complaint was confirmed.The clip component was not seated properly in the handle.The operators involved will be given awareness training.Prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9587442
Report Number1037905-2020-00026
Device Sequence Number19667467
Product Code PTS
UDI-Device Identifier00827002569997
UDI-Public(01)00827002569997(17)220911(10)W4260392
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model NumberG56999
Device Catalogue NumberBF-2.8SJ-230SP-40
Device Lot NumberW4260392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1